MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850558
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that they had a needlestick accident due to the safety needle not locking properly.The needle lock device failed, and retracted when they placed the syringe in the sharps container.They then poked their left index finger.The needle had been used on a patient.They tried it again on another needle and the security device failed to engage.They were treated in the er and will follow up with employee health services.Additional information received on 02-nov2023 confirmed that the second needle was a clean needle.Information regarding if treatment was required is pending.
 
Additional Manufacturer Narrative
Investigation summary: the device history record was reviewed and indicated that the product was released accomplishing all quality standards.The lot was produced between 08aug2023 and 09aug2023.No samples were returned for evaluation.However, a video was provided and reviewed.The reported condition could not be confirmed based on the provided video and an exact root cause cannot be determined.Based on the investigation and root cause analysis, the initiation of a corrective and preventative action is not applicable at this time.All information received will be used for further tracking and trending purposes.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18212620
Report Number1017768-2023-01110
Device Sequence Number17753572
Product Code FMI
UDI-Device Identifier10884521000575
UDI-Public(01)10884521000575(10)23H130(17)280531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881850558
Device Catalogue Number8881850558
Device Lot Number23H130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexFemale